Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2011, 4:30 PM EDT for Columbia County, Hamilton County, Florida. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 26, 2011, 4:45 PM EDT
- In force
- 15 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Columbia County, FL, Hamilton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:42 PM EDT | TSTM WND DMG | 11 N White Springs, FL | 911 CALL CENTER REPORTED SEVERAL TREES DOWN IN THE EASTERN PORTIONS OF THE COUNTY. TIME IS ESTIMATED AND BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WUUS52 KJAX 262030 SVRJAX FLC023-047-262045- /O.NEW.KJAX.SV.W.0201.110626T2030Z-110626T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 445 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELMONT...OR 14 MILES NORTH OF WHITE SPRINGS...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3042 8281 3057 8285 3059 8273 3045 8270 TIME...MOT...LOC 2030Z 052DEG 10KT 3051 8272 $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:52 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 26, 2:52 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT SUN JUN 26 2011 .SHORT TERM...TONIGHT-WED. SCT SHOWERS AND STORMS EXPECTED TO BE ONGOING THIS EVENING WITH ACTIVITY WINDING DOWN BY LATE EVENING. SLOW STORM MOTION WILL ENHANCE LOCALLY HEAVY RAINFALL. IN ADDITION...A FEW STORMS MAY PRODUCE VERY GUSTY DOWNBURST WINDS UP TO SEVERE CRITERIA. SHORTWAVE TROUGH OVER NRN GA EXPECTED TO SHIFT SEWD AND MAY HELP SUSTAIN ISOLD CONVECTION OVER SE GA AFT MIDNIGHT. PATCHY FOG EXPECTED OVER INLAND PORTIONS LATE. MON...WEAK SLY FLOW AND MOISTURE LEVELS INCREASING BACK UP AGAIN WITH SCT CONVECTION IN THE AFTN HRS. WEAK FORCING ALOFT MAY ENHANCE ISOLD STRONG STORMS. BEST POPS HAVE BEEN PLACED IN OVER INLAND NE FL AT 50-60%. HIGHS IN THE LOWER TO MID 90S EXPECTED WITH HEAT INDICES TOPPING 100-105. MON NIGHT...S-SW FLOW AGAIN WITH MEAN RIDGE AXIS OVER CENTRAL FL. SCT CONVECTION EXPECTED OVER PORTIONS OF NE FL DUE TO MORE DYNAMIC SUPPORT ALOFT WITH A VORT LOBE OVER N CENTRAL FL. MOST ACTIVITY SHOULD DISSIPATE AFT MIDNIGHT. TUE...WEAK TROUGH OF LOW PRES IS NOTED OVER THE APPALACHIANS TO AL/MS WITH RIDGE AXIS TO CONTINUE OVER CENTRAL FL. W COAST SEA BREEZE SHOULD BE DOMINATE...WITH A WEAK E COAST SEA BREEZE IN THE AFTN ALONG COASTAL COUNTIES. SHOULD BE ENOUGH MOISTURE TO SUPPORT ANOTHER ROUND OF SCT SHOWERS AND STORMS MAINLY AFTN AND EVENING...THOUGH UPPER RIDGE BUILDING IN FROM NW MAY BEGIN TO SUPPRESS CONVECTIVE ACTIVITY. WED...SIMILAR FCST TO TUE BUT RIDGE RETROGRADES A BIT ALLOWING A BIT MORE NWLY FLOW...WHICH MAY PUSH MORE STORMS TO THE E COAST. WILL CONT WITH SCT POPS AT THIS TIME. HIGHS BOTH TUE AND WED IN THE LOWER TO MID 90S. .LONG TERM...THU-SUN. MID/UPPER LEVEL HIGH PRES SYSTEM OVER THE LOWER AND MID MS VALLEY IS EXPECTED TO SLOWLY MOVE E TO THE TN VALLEY THROUGH THE WEEKEND. AT THE SFC...A WEAK FRONT IS PROGGED TO MOVE INTO SRN GA ON THU AND BECOME DIFFUSE BY FRI. WEAK HIGH PRES N OF THE AREA WILL GENERALLY PROMOTE INLAND PROGRESSION OF THE E COAST SEA BREEZE. THE GFS IS FAIRLY CONSISTENT SHOWING RATHER LOW MOISTURE FOR THE AREA WITH PWATS GENERALLY BELOW NORMAL 1.7 INCHES OR LESS...ESPECIALLY ON THU. HOWEVER...THE 12Z CANADIAN AND LOW RES 12Z ECMWF SHOW MORE THAN ADEQUATE MOISTURE LEVELS TO MAINTAIN CHANCES OF SHOWERS AND STORMS. AS A RESULT...WILL ONLY MAKE MINOR ADJUSTMENTS FOR RAIN CHANCES DUE TO INHERENT UNCERTAINTIES. MAX TEMPS WILL BE NEAR TO A COUPLE OF DEGREES ABOVE NORMAL DUE TO THE PRESENCE OF THE MID/UPPER LEVEL HIGH TO OUR NW. && .AVIATION...VFR SO FAR THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL PRODUCE TEMPO IFR/TSRA CONDITIONS TIL AROUND 00Z EXCEPT FOR SSI WHERE STORMS MAY OCCUR LATER. NOT MUCH FOG EXPECTED OVERNIGHT... POSSIBLY MVFR EARLY MONDAY MORNING. && .MARINE...QUIET CONDITIONS TO CONTINUE THE NEXT FEW DAYS. SW SYNOPTIC FLOW WILL BECOME SE IN THE AFTERNOON WITH SEABREEZE FORMATION. SEAS WILL REMAIN 2 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 72 95 / 30 30 20 40 SSI 76 93 76 90 / 10 20 20 30 JAX 72 92 72 92 / 10 40 20 30 SGJ 74 89 73 89 / 20 40 20 30 GNV 71 91 70 92 / 30 50 30 40 OCF 72 90 71 91 / 40 60 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 26, 5:18 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 518 AM EDT SUN JUN 26 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 518 AM EDT SUN JUN 26 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL REMAIN CONFINED TO AREAS SOUTH OF INTERSTATE 10. THE BEST CHANCES WILL BE SOUTH OF A LINE FROM GAINESVILLE TO ST. AUGUSTINE THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG WITH VERY GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING IN PORTIONS OF SOUTHEAST GEORGIA...INCLUDING AREAS NEAR ALMA...HOMERVILLE...AND VALDOSTA. A FEW OF THESE STORMS MAY APPROACH SEVERE THRESHOLDS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Jun 26, 3:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT SUN JUN 26 2011 FLZ032-262015- CLAY- 340 PM EDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLAY COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT... AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR 11 MILES SOUTHWEST OF LAKESIDE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MIDDLEBURG THROUGH 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2999 8203 3015 8203 3015 8183 2999 8182 TIME...MOT...LOC 1940Z 000DEG 4KT 3004 8192 ZIBURA
Special weather statement, Jun 26, 3:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EDT SUN JUN 26 2011 FLZ032-033-262015- CLAY-ST. JOHNS- 348 PM EDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY AND NORTHERN ST. JOHNS COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM EDT... AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF DURBIN...OR 7 MILES SOUTHWEST OF GUANA RIVER STATE PARK...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...SWITZERLAND... GREEN COVE SPRINGS AND FRUIT COVE THROUGH 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2999 8181 3012 8181 3010 8140 2999 8136 TIME...MOT...LOC 1949Z 073DEG 1KT 3004 8145 ZIBURA
Special weather statement, Jun 26, 3:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT SUN JUN 26 2011
FLZ022-262030-
COLUMBIA-
359 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR 8 MILES
SOUTHWEST OF FARGO...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY
THROUGH 430 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8268 3059 8255 3049 8255 3050 8270
3056 8272
TIME...MOT...LOC 2000Z 060DEG 7KT 3058 8264
ZIBURASpecial weather statement, Jun 26, 4:07 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT SUN JUN 26 2011 FLZ020-GAZ162-262045- ECHOLS-HAMILTON- 407 PM EDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ECHOLS AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...OR 8 MILES NORTHEAST OF JASPER...MOVING SOUTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3041 8287 3062 8304 3072 8286 3060 8269 TIME...MOT...LOC 2007Z 050DEG 5KT 3059 8286 STRUBLE
Special weather statement, Jun 26, 4:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 418 PM EDT SUN JUN 26 2011 FLZ025-033-262045- DUVAL-ST. JOHNS- 418 PM EDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT... AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BAYARD...OR 6 MILES EAST OF FRUIT COVE...MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...BAYARD AND UNF THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3028 8151 3007 8143 3005 8159 3026 8162 TIME...MOT...LOC 2018Z 142DEG 12KT 3011 8153 ZIBURA
Special weather statement, Jun 26, 4:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SUN JUN 26 2011
GAZ135-262115-
APPLING-
425 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...
AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF SURRENCY. THIS
STORM IS NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND SURRENCY THROUGH 515 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3162 8213 3157 8227 3158 8229 3174 8244
3179 8218
TIME...MOT...LOC 2024Z 068DEG 1KT 3167 8224
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:13 PM EDT | Special Weather Statement | JAX | Nassau | 47 min |
| Jun 26, 3:40 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| Jun 26, 3:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Jun 26, 3:59 PM EDT | Areal Flood Advisory | JAX | Clay | 2 hr |
| Jun 26, 3:59 PM EDT | Special Weather Statement | JAX | Hamilton | 31 min |
| Jun 26, 4:07 PM EDT | Special Weather Statement | JAX | Hamilton | 38 min |
| Jun 26, 4:12 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 2 hr |
| Jun 26, 4:18 PM EDT | Special Weather Statement | JAX | Duval | 27 min |
| Jun 26, 4:43 PM EDT | Special Weather Statement | JAX | Columbia | 32 min |
| Jun 26, 4:51 PM EDT | Special Weather Statement | JAX | Hamilton | 24 min |
| Jun 26, 5:16 PM EDT | Special Weather Statement | JAX | Hamilton | 29 min |
| Jun 26, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 40 min |
| Jun 26, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 25 min |
| Jun 26, 5:30 PM EDT | Areal Flood Advisory | JAX | Hamilton | 60 min |
| Jun 26, 5:34 PM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Jun 26, 5:48 PM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
| Jun 26, 5:53 PM EDT | Areal Flood Advisory | JAX | Nassau | 52 min |
| Jun 26, 6:03 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.